My liver panel from September included an ALT of 42 (ref range 10-40), Billirubin 1.2 (rf range 0-1.0). Triglycerides 209 and overall Cholesteral 224. Dr. was looking for some jaundice and potential fatty liver. He said to diet and exercise and retest in 3 months.
In the past month I have noticed some VERY weird conditions in my skin color. Primarily in the hands and sometimes extending to the forearm at a lessor degree ---- They get yellowish/bronze/orange (in order of predominance). This comes and goes --- one minute yellowish, 5 minutes later mostly gone. Then see it in one hand but much less in the other ---- and then it switches so the other hand is more yellow.
Sclera remains white
Legs/feet remain pretty much normal
lab results as of last week: Billirubin down a bit to 1.1 on a 0-1.0 range.
ALT down to 39 from 42 earlier.
Triglicerides down to 145 from 209 and
overall cholestoral down to 209 from 224.
Some skin itch but we have very dry air and this occurs
No billirubin in Urine
Urine is clear to light yellow
Sclera remains white
I have an uncle and grandfather that died of liver cancer (paternal side) so Doctor wants an ultrasound to look for bile duct blockage and new blood tests for various hepatitis types. He doesn't know about it being jaundice for sure but did see the discoloration and doesn't know for sure what to make of it (was asking about foods eaten) since there is no other symptoms.
He said he didn't feel a liver enlargement in palpating it.
I also related that I drank heavily on weekends only for many years --- He said oh, that is certainly new information. I havent drink anyting in the past 3+ months though.
I have started eating lots of vegetables in the past several months, discoloration started a month ago. Howver, no carrots or yellow vegatables, but lots of spinach, brocolli, peas, cabbage and pomegranate juice. Is it possible any of these could be the culprit? I stopped Pomegranate two days ago but haven't seen it clear up.
It doesn't sound like it is jaundice that is causing the problem with your skin although I am not an expert. Bilirubin needs to be well over the normal range before it even becomes visible to the naked eye and would not clear up within five minutes of becoming visible.
Are you taking any vitamin supplements? Also, do you think is is possible that it could be a allergic reaction to something you are eating or something external.
Thankyou for your reply. I have noticed today that the yellowish is less than it has been. I also forgot to mention (until your question about supplements), I was taking Longevenix every day which contains Resveratrol (grape skin extract) and Quercitin. They are also anti-inflammatories. I stopped taking this the same time as Pomegranate juice. If this continues to look better I am going to start back on these one at a time, but that's getting ahead of myself.
Just did another blood test, Dr. want to see if not fasting causes a lower Bilirubin (which by the way has historically been total of .5 not 1.2 or 1.1). He said Gilberts could cause that and sometimes causes a jaundice with lower bilirubin. Don't have results till next week.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.